Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 46, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Aug 11, 2011, 4:01 PM MDT for Grant County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2011, 4:01 PM MDT (22:01 UTC)
- Expired
- Aug 11, 2011, 4:45 PM MDT
- In force
- 44 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Grant County, NM
The radar
The Tucson radar (KEMX), 220 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
542
WUUS54 KEPZ 112201
SVREPZ
NMC017-112245-
/O.NEW.KEPZ.SV.W.0046.110811T2201Z-110811T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
401 PM MDT THU AUG 11 2011
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO...
* UNTIL 445 PM MDT
* AT 357 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER GILA AND RIVERSIDE...
MOVING NORTHWEST AT 5 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
BUCKHORN...
RIVERSIDE...
MANGAS SPRINGS...
GILA...
CLIFF...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3315 10869 3294 10842 3276 10858 3280 10871
3305 10891
TIME...MOT...LOC 2200Z 129DEG 2KT 3293 10860
$$
HARDIMAN2 follow-up statements
642
WWUS54 KEPZ 112226
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
426 PM MDT THU AUG 11 2011
NMC017-112245-
/O.CON.KEPZ.SV.W.0046.000000T0000Z-110811T2245Z/
GRANT NM-
426 PM MDT THU AUG 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL GRANT
COUNTY UNTIL 445 PM MDT...
AT 422 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHEAST OF BUCKHORN...
MOVING SOUTHEAST AT 5 MPH. PEA SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
RIVERSIDE...
MANGAS SPRINGS...
GILA...
CLIFF...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3302 10859 3290 10846 3276 10858 3280 10871
3288 10878
TIME...MOT...LOC 2226Z 312DEG 4KT 3287 10859
$$
HARDIMAN921
WWUS54 KEPZ 112246
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
446 PM MDT THU AUG 11 2011
NMC017-112255-
/O.EXP.KEPZ.SV.W.0046.000000T0000Z-110811T2245Z/
GRANT NM-
446 PM MDT THU AUG 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRANT COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. HOWEVER HEAVY RAIN IS STILL POSSIBLE OVER WESTERN GRANT
COUNTY OVER THE NEXT HOUR.
SPOTTERS REPORTED BEAR CREEK IS RUNNING NEAR THE TOWN OF GILA... BUT
IS NOT APPROACHING FLOOD STAGE. HOWEVER...LOW WATER CROSSINGS IN
THE AREA MAY BE RUNNING AT A LOW TO MODERATE RATE.
LAT...LON 3302 10859 3290 10846 3276 10858 3280 10871
3288 10878
TIME...MOT...LOC 2245Z 312DEG 4KT 3286 10857
$$
HARDIMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:55 PM MDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 11, 2:55 PM MDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 255 PM MDT THU AUG 11 2011 .SYNOPSIS... INCREASING MOISTURE WITH THE SOUTHERLY FLOW ALOFT WILL KEEP SCATTERED THUNDERSTORMS AROUND THE AREA THROUGH THE WEEKEND. SOME HEAVY RAINFALL AND LOCAL FLOODING ARE POSSIBLE. THE MOISTURE DECREASES ON MONDAY AND AFTERWARDS AS HIGH PRESSURE ALOFT MOVES IN. THUNDERSTORMS WILL BECOME ISOLATED AND MUCH MORE SPOTTY. TEMPERATURES WILL CONTINUE AROUND NORMAL...GIVING US AN EXTENDED BREAK FROM THE HOT TEMPERATURES RECENTLY. && .DISCUSSION... WV IMAGERY SHOWING UPPER HIGH OVER SE TEXAS AND THE GULF OF MEXICO...WITH BROAD MOISTURE PLUME IN THE SOUTHERLY FLOW ALOFT COVERING ALL OF THE CWA. GOES SOUNDER DATA SHOWS PW'S AROUND 1.3 - 1.5 INCHES THIS AFTERNOON. MAIN UPPER LOW NOW NEAR THE NORTHERN GULF OF CALIFORNIA WITH TROUGH EXTENDING BACK EASTWARD ACROSS THE EXTREME SOUTHERN CWA. ALSO VISIBLE WITHIN THIS TROUGH IS A VORT CENTER WITH A LOW LEVEL CIRCULATION JUST EAST OF ANTELOPE WELLS. WITH ALL THESE FEATURES...THE MAIN CONVECTION PATTERN WAS STILL THE OLD TRIED AND TRUE LATE MORNING MOUNTAIN THUNDERSTORMS. THE FIRST FEW OVER THE SACS LATE THIS MORNING WERE QUITE STRONG. THE HEAVY RAIN WITH THESE STORMS LIKELY STABILIZED MOST OF THE AREA OUT FOR THE REMAINDER OF THE AFTERNOON. THE BLACK RANGE/GILA MTNS HAVE STARTED FIRING OFF AS OF EARLY THIS AFTERNOON. NAM12 SHOWS A GOOD CONVERGENCE LINE EXTENDING FROM THE SACS DOWN TO THE GUADALUPE MTNS AND SOUTHWARD TOWARDS THE BIG BEND...AND THIS AREA IS GETTING QUITE ACTIVE. OVERALL PERFORMANCE OF THE MODELS REMAINS QUITE CONSISTENT. BOTH NAM/GFS AS SOUTHERLY FLOW ALOFT AND CONSIDERABLE MOISTURE ADVECTION CONTINUE THROUGH SUNDAY. POPS INTO THE SCATTERED CATEGORY FOR THESE DAYS...THOUGH GFS HINTING AT MOISTURE PLUME SHIFTING WEST ON SUNDAY SO DECREASED POPS SOME IN THE EAST. THROUGH SUNDAY...WITH THE HIGH PW'S AND LIGHT FLOW ALOFT...HEAVY RAINFALL AND FLOODING POTENTIAL WILL EXIST. FOR MONDAY AND BEYOND...GFS CONTINUES TO SHOW UPPER HIGH RE-CENTERING OVER MUCH OF NEW MEXICO. THIS WILL FORCE THE MOISTURE PLUME WEST AND BECOME MUCH MORE DIFFUSE WITH TIME. SOME WARMING ALOFT WITH THE RISING HEIGHTS WILL PROVIDE CAPPING AND SHOULD SEND MONDAY THROUGH THURSDAY BACK TO THE ISOLATED AFTERNOON THUNDERSTORMS MOUNTAINS AND ISOLATED EVENING THUNDERSTORMS ALL AREAS. && .AVIATION...VALID 12/00Z-13/00Z. MAINLY VFR WITH LIGHT WINDS THROUGH THE PERIOD. HOWEVER...THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING AND AGAIN FRIDAY AFTERNOON. EXPECT AREAS OF SCT-BKN040-070 BKN-OVC090-120 AND VSBY 1/2-2SM TSRA. STRONG GUSTY WINDS AND HAIL ARE ALSO POSSIBLE NEAR ANY THUNDERSTORMS. && .FIRE DISCUSSION... WEAKENING HIGH PRESSURE ALOFT AND AN UPPER LEVEL LOW TRACKING SLOWLY WEST ALONG THE INTERNATIONAL BORDER WILL BRING INCREASED MOISTURE TO THE REGION TODAY AND FRIDAY. THIS WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND FRIDAY WITH AREAS OF HEAVY RAIN AND THE CHANCE FOR LOCALIZED FLOODING. TEMPERATURES WILL BE DOWN TO NEAR NORMAL DUE TO THE INCREASED CLOUD COVER AND PRECIPITATION. THAT HIGH PRESSURE ALOFT IS EXPECTED TO SHIFT EAST OVER THE WEEKEND...BRINGING A SOUTHEASTERLY FLOW OF MOIST AIR FROM THE GULF OF MEXICO THAT WILL CONTINUE TO FUEL SHOWERS AND THUNDERSTORMS THIS THE WEEKEND. EXPECT TEMPERATURES NEAR NORMAL THROUGH THE WEEKEND WITH MAINLY LIGHT WINDS. MINIMUM RELATIVE HUMIDITY FROM THE MID 20S TO LOWER 30S ACROSS THE LOWER DESERTS WITH VERY LOW (2 OR 3) HAINES INDICES. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 74 98 75 96 75 / 30 10 30 30 30 SIERRA BLANCA TX 69 95 69 93 69 / 30 10 30 30 30 LAS CRUCES 71 97 72 96 72 / 30 10 30 30 30 ALAMOGORDO 68 96 68 92 68 / 30 20 40 30 40 CLOUDCROFT 51 72 52 70 50 / 30 30 40 40 40 TRUTH OR CONSEQUENCES 69 95 69 93 69 / 30 20 30 30 40 SILVER CITY 62 88 61 87 63 / 30 20 30 30 40 DEMING 70 97 70 94 70 / 30 20 30 30 30 LORDSBURG 70 97 70 94 70 / 30 20 30 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && HEFNER/PARK
Hazardous weather outlook, Aug 11, 10:29 AM MDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1029 AM MDT THU AUG 11 2011 NMZ022>025-030>032-TXZ055-056-121715- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1029 AM MDT THU AUG 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED MOUNTAIN THUNDERSTORMS THIS AFTERNOON AND SCATTERED THUNDERSTORMS ALL AREAS TONIGHT. THUNDERSTORMS MAY BE PRODUCE LOCALLY HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS THROUGH SUNDAY...WITH SOME HEAVY RAINFALL AND LOCAL FLOODING POSSIBLE. MOSTLY ISOLATED THUNDERSTORMS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO LOCAL LAW ENFORCEMENT AND THIS OFFICE.
In the hours before
Special weather statement, Aug 11, 3:28 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 328 PM MDT THU AUG 11 2011 NMZ024-032-112215- SOUTHERN DESERT NM-TULAROSA BASIN/SOUTHERN DESERT NM- 328 PM MDT THU AUG 11 2011 ...STRONG THUNDERSTORM THREATENING EASTERN DONA ANA AND WESTERN OTERO COUNTIES THROUGH 415 PM MDT... AT 326 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 20 MILES NORTHEAST OF LAS CRUCES...AND JUST NORTH OF THE WHITE SANDS MISSILE RANGE HEADQUARTERS...MOVING NORTHEAST AT 5 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... PORTIONS OF US-70 NEAR WHITE SANDS MISSILE RANGE HEADQUARTERS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. HARDIMAN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 11:22 AM MDT | Areal Flood Advisory | EPZ | Otero | 53 min |
| Aug 11, 12:33 PM MDT | Areal Flood Advisory | EPZ | Otero | 57 min |
| Aug 11, 5:18 PM MDT | Areal Flood Advisory | EPZ | Grant, Luna | 117 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.